Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 36, NWS Springfield, MO

March 14, 2020Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 14, 2020, 8:44 AM CDT for Cedar County, Missouri. It took effect at Mar 15, 2020, 3:24 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 14, 2020, 8:44 AM CDT (13:44 UTC)
In effect from
Mar 15, 2020, 3:24 AM CDT
Expired
Mar 14, 2020, 8:02 PM CDT
In force
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

241 
WGUS43 KSGF 141344
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
844 AM CDT Sat Mar 14 2020



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.
  Osage River at Taberville affecting St. Clair County.
  Sac River near Caplinger Mills affecting Cedar County.


.This warning is based on recent rainfall amounts of 0.5 to 1 inch of rainfall and future forecast precipitation amounts of 
0.5 to 1.5 inches during the next 12 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC169-150143-
/O.NEW.KSGF.FL.W.0034.200315T0800Z-200316T1323Z/
/BIGM7.1.ER.200315T0800Z.200315T1800Z.200316T0723Z.NO/
844 AM CDT Sat Mar 14 2020

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  8:00 AM Saturday The stage was 4.6 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by early tomorrow 
  and continue to rise to near 9.3 feet by tomorrow early afternoon. 
  The river will fall below flood stage by early Monday morning.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Big Piney River
  Fort Leonard Wo   8   4.6 Sat 08 AM   9.0   7.0   5.2


&&


LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209

 

$$

MOC185-150143-
/O.NEW.KSGF.FL.W.0035.200317T1800Z-200318T1827Z/
/TBVM7.1.ER.200317T1800Z.200317T1800Z.200317T1827Z.UU/
844 AM CDT Sat Mar 14 2020

...For the Osage River at Taberville...
* At  7:45 AM Saturday The stage was 20.2 feet. 
* Flood stage is 23.0 feet. 
* Minor flooding is forecast. 
* Impact...At 23.3 feet...The handicapped access to the Osage River 
  launch area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Osage River Basin
  Taberville       23  20.2 Sat 08 AM  20.7  22.1  22.2


&&


LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
      3798 9398 3799 9406 3805 9406 3803 9400
      3802 9390

 

$$

MOC039-150143-
/O.NEW.KSGF.FL.W.0036.200315T0824Z-200317T0100Z/
/CMZM7.1.ER.200315T0824Z.200315T1200Z.200316T0100Z.NO/
844 AM CDT Sat Mar 14 2020

...For the Sac River near Caplinger Mills...
* At  7:45 AM Saturday The stage was 12.4 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by early tomorrow 
  and continue to rise to near 16.6 feet by tomorrow morning. The 
  river will fall below flood stage by tomorrow evening.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Sac River Basin
  Caplinger Mills  16  12.4 Sat 08 AM  16.6  14.7  13.0


&&


LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
      3772 9377 3773 9380 3779 9382 3781 9385
      3785 9384

 

$$
1 follow-up statement
227 
WGUS83 KSGF 150102
FLSSGF
Flood Statement
National Weather Service Springfield MO
802 PM CDT Sat Mar 14 2020


 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-150132-
/O.CAN.KSGF.FL.W.0036.000000T0000Z-200317T0100Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 PM CDT Sat Mar 14 2020

The Flood Warning has been cancelled for: 
 The Sac River near Caplinger Mills.
* At  7:45 PM Saturday The stage was 15.7 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river crested below flood stage at 15.7 feet. The 
  river will fall to 13.8 feet by .
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME    Sun   Mon   Tue

Sac River Basin
  Caplinger Mills  16  15.7 Sat 08 PM  13.6  13.8  13.9


&&


LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
      3772 9377 3773 9380 3779 9382 3781 9385
      3785 9384

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:22 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 14, 6:22 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
622 AM CDT Sat Mar 14 2020

.SYNOPSIS...
Issued at 206 AM CDT Sat Mar 14 2020

The closed low off the California coast yesterday at this time has
openend up and shifted eastward into the high plains early this
morning. Broad southwest flow aloft was occurring from the Baja
region into the Ohio valley with an upper level jet streak over
the southern and central plains into the mid Mississippi valley
region. A low level jet at 850 mb was also in place from the
south-southwest which was pumping in some moisture in the lower
levels above the surface. This moisture was overrunning cooler and
drier air at the surface and so the precipitation over the area
has been light initially. There is a tiny bit of elevated
instability and we've seen a few in cloud lightning flashes show
up on the lightning detection.

Our main focus in this forecast will be with 1) rain and flooding
chances today, 2) unsettled conditions return next week with
several chances for additional rain.

&&

.SHORT TERM...(Today and tonight)
Issued at 206 AM CDT Sat Mar 14 2020

For the rest of the current overnight hours into Saturday,
shortwave energy aloft will continue to push across the area from
the southwest, with the eventual main shortwave kicking east and
through the area later in the day. Decent synoptic scale lifting
and jet energy with this system, not so much on the instability,
but as noted earlier, a tiny bit of elevated instability may be
enough to support a few lightning strikes over southern sections
of the CWA today. Rain looks like a good bet most of the day with
clearing from west to east late in the day into the early evening
in the far southeast CWA. Rainfall amounts of 0.75 to 1.6 inches
will be possible with the higher amounts southeast of I44. This
may lead to some river rises and some localized low lying areas to
flood, but flash flooding is not expected. The cooler air mass at
the surface will remain in place with an east to northeast surface
wind and with clouds and rain all day, the temperatures will be
quite chilly with readings from the upper 30s in central MO to the
low 50s in the southwest corner of MO.

Rain should come to an end by late in the day into the early
evening with lows tonight from the mid 30s north to around 40 in
the southwest.

.LONG TERM...(Sunday through Friday)
Issued at 206 AM CDT Sat Mar 14 2020

Sunday looks to be the best chance for dry weather this forecast
period. A new system will begin moving into the west coast during
the day and as this system deepens, southwest flow will again
begin to set up over the area. Moisture and shortwave energy will
begin to push into the area by Sunday night and should see rain
chances begin once again.

The next big surge of energy and moisture should begin to arrive
late Tuesday night into Wednesday and decent rain chances are
again expected. Instability will begin to creep back into the area
and a better chance of thunderstorms will arrive as we head into
late Wednesday into Thursday and Thursday night when the main
upper level wave will begin to shift into the region. Pretty far
out right now, but may have to monitor this system for some severe
storms and flooding as we could see several inches of rain with
next weeks systems.

The week will start out on the chilly side on Sunday with highs in
the 40s and 50s, but by the later portion of the week we are
looking at highs back into the 60s to possibly low 70s ahead of
the late week storm system.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 618 AM CDT Sat Mar 14 2020

For the 12z TAFS...ongoing convection to start the TAFS with a mix
of MVFR and IFR. The rain will likely continue for much of the
day, with conditions generally becoming IFR thereafter. Rain
should clear by the end of the day, but IFR ceilings will likely
persist into the night.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Mar 14, 3:10 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
310 AM CDT Sat Mar 14 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
310 AM CDT Sat Mar 14 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

  Rain is expected to occur much of the day into the early
  evening. Rainfall amounts of 0.70" to 1.60" may lead to some
  localized flooding mainly south and east of the interstate 44
  corridor. There is a chance for a few lightning strikes over
  southern Missouri and extreme southeast Kansas. Some wind gusts
  may exceed 30 mph on the Ozarks plateau.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  Several more rounds of rain are expected next week as we remain
  in an unsettled pattern. The additional heavy rain potential
  could lead to more flooding by mid to late week. Also,
  thunderstorm chances will increase by mid to late week with as
  instability increases over the region ahead of the next main
  system.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:44 AM CDTRiver Flood WarningSGFPulaski48 hr
Mar 14, 8:44 AM CDTRiver Flood WarningSGFSt. Clair11 hr
Mar 14, 9:03 AM CDTAreal Flood AdvisorySGFChristian, Greene, Stone, Webster12 hr
Mar 14, 9:46 AM CDTAreal Flood AdvisorySGFBarry, Jasper, Lawrence, McDonald, Newton12 hr
Mar 14, 10:06 AM CDTAreal Flood AdvisorySGFChristian, Douglas, Ozark, Stone, Taney, Webster and 1 more12 hr
Mar 14, 11:17 AM CDTAreal Flood AdvisorySGFDent, Howell, Oregon, Shannon, Texas12 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.